Georgia, 2008

Hail and Damaging Winds in Georgia, May 24, 2008

May 24, 2008 · NWS CHS · 13 events in 4 counties and zones

A cold front pushed southward through southern South Carolina and southeast Georgia and interacted with the sea breeze to produce scattered severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$779,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A cold front pushed southward through southern South Carolina and southeast Georgia and interacted with the sea breeze to produce scattered severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at May 24, 2:47 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, May 24, 2:47 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT SAT MAY 24 2008

.SYNOPSIS...
A COLD FRONT WILL PUSH S OF THE REGION THIS EVENING. HIGH PRES
WILL THEN BUILD OVER THE AREA FROM THE N THROUGH THE MIDDLE OF
NEXT WEEK. ANOTHER COLD FRONT MAY PUSH THE REGION WED NIGHT...
FOLLOWED BY ANOTHER HIGH PRES FOR LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE TO FIRE ALONG THE
ADVANCING COLD FRONT THROUGH EARLY THIS EVENING...WITH LINGERING
SBCAPES AROUND 2000 J/KG...0-6 KM SHEAR INCREASING 30-40 KNOTS
AND COLD FRONT/SEA BREEZE/CONVECTIVE BOUNDARY INTERACTION SUPPORTING
A THREAT FOR ISOLATED SEVERE THUNDERSTORMS. MEANWHILE...SCATTERED
POST FROPA SHOWERS...SUPPORTED BY A STRONG SHORTWAVE...WILL PUSH
THROUGH NORTHERN COUNTIES THROUGH THE EARLY EVENING. THIS FORECAST
ENDS SLIGHT CHANCE TO CHANCE POPS AFTER 8 PM...BUT ADJUSTMENTS TO
THIS TIMING MAY BE REQUIRED.

THEN...AS HIGH PRESSURE BUILDS INTO THE REGION TONIGHT...
COOLER/DRIER AIR WILL OVERSPREAD THE REGION. CANNOT RULE OUT
RESIDUAL LOW LEVEL POST FRONTAL CLOUDS...BUT UPSTREAM SATELLITE
TRENDS SUGGEST THAT CLOUDS WILL QUICKLY PULL AWAY FROM THE REGION
AFTER THE SHORTWAVE SWINGS THROUGH THIS EVENING.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
WITH HIGH PRESSURE CENTERED NORTH OF THE REGION...EXPECT A SUNNY/DRY
SUNDAY...WITH TEMPERATURES AT OR JUST SLIGHT BELOW NORMAL COUPLED
WITH DEWPOINTS IN THE 50S. ON THE SOUTHERN PERIPHERY OF THE HIGH...
NORTHEAST WINDS COULD BECOME SOMEWHAT GUSTY...ESPECIALLY IN THE
MORNING THROUGH MIDDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
STRONG UPPER RIDGING WILL DOMINATE THE PATTERN FOR SUNDAY THROUGH
TUESDAY...WITH SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC.
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL THUS MAINTAIN RAIN
FREE WEATHER DURING THIS PERIOD. A GRADUAL WARMING TREND IS ALSO
EXPECTED EARLY IN THE WEEK...AS HIGH TEMPERATURES RETURN TO THE
UPPER 80S AWAY FROM THE COAST BY TUESDAY.

THE UPPER RIDGE WILL WEAKEN BY WEDNESDAY AND ALLOW A SURFACE WAVE
AND ASSOCIATED BACKDOOR COLD FRONT TO SINK SOUTH INTO THE FORECAST
AREA BY WEDNESDAY NIGHT. BOTH GFS AND ECMWF INDICATE SOME PRECIP
CROSSING FROM NORTHWEST TO SOUTHEAST THROUGH THE REGION WEDNESDAY
AND THURSDAY...AND CONTINUE TO MENTION SLIGHT CHANCE POPS MID WEEK
ACCORDINGLY. HIGH TEMPERATURES WILL BRIEFLY COOL INTO THE LOWER TO
MID 80S ON THURSDAY BEHIND THE FRONT...OTHERWISE REMAINING IN THE
MID TO UPPER 80S FOR LATE WEEK.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AS A COLD FRONT ADVANCES SOUTH ACROSS THE REGION...A FEW
SHOWERS/THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF BOTH
TERMINALS...THROUGH MID AFTERNOON AROUND KCHS AND MID AFTERNOON TO
EARLY EVENING AROUND KSAV. 18Z TAFS INDICATE THUNDERSTORMS IN THE
VICINITY AND CBS AT BOTH SITES. EXPECT AMENDMENTS AS NEAR TERM
CONVECTIVE TRENDS BECOME CLEAR. MEANWHILE...IN THE WAKE OF COLD
FROPA...AT LEAST PERIODS OF MVFR CEILINGS ARE POSSIBLE THIS
AFTERNOON INTO THIS EVENING...ESPECIALLY AT KCHS. THEN...VFR
CONDITIONS ARE EXPECTED TONIGHT THROUGH SUNDAY. CANNOT RULE OUT
PERSISTENT MVFR CEILINGS WELL INTO TONIGHT...BUT UPSTREAM
SATELLITE TRENDS SUGGEST THAT CLEARING WILL PUSH INTO THE REGION
IN THE WAKE OF A PASSING SHORTWAVE AFTER DARK.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED.

&&

.MARINE...
THE TIGHT SURFACE PRESSURE GRADIENT AND COLD ADVECTION PROVIDED BY
POST COLD FROPA HIGH PRESSURE WILL MAINTAIN SMALL CRAFT ADVISORY
CONDITIONS THROUGH THIS EVENING ON CHARLESTON HARBOR...AND UNTIL
LATE TONIGHT/SUNDAY MORNING ACROSS NEARSHORE WATERS. EXTENSIONS TO
ONGOING SCAS MAY EVENTUALLY BE REQUIRED...BUT WILL DEFER THOSE
DECISIONS TO LATER SHIFTS. EVEN AS WINDS GRADUALLY DIMINISH ACROSS
THE REGION...SCA SEAS WILL PERSIST ACROSS AMZ374 BEYOND SUNDAY.

A RELATIVELY QUIET PATTERN EXPECTED TO PERSIST FROM SUNDAY INTO
WEDNESDAY...AS THE COASTAL WATERS REMAIN ON THE WESTERN PERIPHERY
OF ATLANTIC HIGH PRESSURE. A BACKDOOR FRONT SLIDING SOUTH LATE
WEDNESDAY NIGHT WILL RESULT IN ANOTHER BRIEF NORTHEAST SURGE EARLY
THURSDAY MORNING THROUGH THURSDAY NIGHT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT SUNDAY FOR AMZ330.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR AMZ352.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR AMZ354.

&&
Hazardous weather outlook, May 24, 3:53 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT SAT MAY 24 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-251000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
453 PM EDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG/SEVERE THUNDERSTORMS...A COLD FRONT WILL PUSH SOUTHWARD
INTO A WARM...MOIST AIRMASS ACROSS SOUTHERN SOUTH CAROLINA AND
SOUTHEAST GEORGIA INTO EARLY EVENING. THESE CONDITIONS WILL
REMAIN FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS...PRODUCING
DAMAGING WIND GUSTS EXCEEDING 60 MPH AND LARGE HAIL.ALSO...ANY
THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN AND FREQUENT...DANGEROUS
CLOUD TO GROUND LIGHTNING.

THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST SOUTH AND WEST OF
A LINE FROM ALLENDALE TO BEAUFORT...INCLUDING ALL OF SOUTHEAST
GEORGIA...UNTIL 9 PM.

IF YOU ARE PARTICIPATING IN OUTDOOR ACTIVITIES THIS AFTERNOON AND
EVENING...REMAIN ALERT FOR DEVELOPING STORMS...AND MOVE INDOORS
IF YOU OBSERVE LIGHTNING OR HEAR THUNDER. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION AND POSSIBLE
WARNINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ352-354-374-251000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
453 PM EDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG/SEVERE THUNDERSTORMS...A COLD FRONT WILL PUSH SOUTHWARD
ACROSS THE COASTAL WATERS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA INTO EARLY EVENING. THIS FRONT WILL PRODUCE ISOLATED
SEVERE THUNDERSTORMS...PRODUCING STRONG WIND GUSTS EXCEEDING 50
KNOTS AND LARGE HAIL. ALSO...ANY THUNDERSTORMS MAY PRODUCE VERY
HEAVY RAIN AND FREQUENT...DANGEROUS CLOUD TO WATER LIGHTNING.

THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST SOUTH OF EDISTO
BEACH UNTIL 9 PM.

IF YOU ARE BOATING ON THE COASTAL WATERS THIS AFTERNOON AND EVENING...
REMAIN ALERT FOR DEVELOPING STORMS...AND MOVE QUICKLY TO SAFE PORT
IF YOU OBSERVE LIGHTNING OR HEAR THUNDER. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION...INCLUDING
POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-251000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
453 PM EDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ043>045-049-050-251000-
INLAND COLLETON-DORCHESTER-BERKELEY-COASTAL COLLETON-CHARLESTON-
453 PM EDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 24, 3:43 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT SAT MAY 24 2008

GAZ100-101-242115-
BULLOCH-EFFINGHAM-
443 PM EDT SAT MAY 24 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND BULLOCH
COUNTY THROUGH 515 PM EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR GWINETTS CROSSING...OR
ABOUT 9 MILES EAST OF STATESBORO...MOVING SOUTH AT 26 MPH.

AREAS IN AND AROUND BROOKLET...LEEFIELD...MARLOW...PINEORA AND
STILSON WILL BE IMPACTED THROUGH 515 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 24, 3:51 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT SAT MAY 24 2008

GAZ101-118-119-SCZ047-048-051-242115-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
CHATHAM-INLAND JASPER-
451 PM EDT SAT MAY 24 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BEAUFORT
COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH 515 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAWTON TO OLEARY...OR ALONG A LINE EXTENDING FROM
HILTON HEAD ISLAND TO 12 MILES NORTHWEST OF SAVANNAH...MOVING SOUTH
AT 16 MPH.

AREAS IN AND AROUND FOREST BEACH...BURROUGHS...GARDEN CITY...ISLE OF
HOPE...MEINHARD...MONTEITH...POOLER...PORT WENTWORTH...RIVERSIDE...
SANDFLY...SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT...TYBEE ISLAND...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST AND
SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 515 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The radar

The Charleston,SC radar (KCLX), 67 km away, was scanning. The volume nearest the first event began at 21:06 UTC.

Open the radar archive at this moment

Event by event

8 hail, 5 thunderstorm wind. Local standard time, as filed.

Hail, Chatham

When
May 24, 4:06 PM EST
Where
Chatham County, Savannah
Measured
1 in hail
Reported by
Public
Coordinates
32.050, -81.080

Quarter size hail was reported on 42nd street in Savannah, Georgia.

Hail, Chatham

When
May 24, 4:06 PM EST
Where
Chatham County, Savannah
Measured
1.25 in hail
Property damage
$500
Reported by
Public
Coordinates
32.050, -81.080

Slightly larger than quarter size hail was reported in Savannah, Georgia. The hail resulted in a broken windshield of a car on Burroughs Street.

Hail, Chatham

When
May 24, 4:12 PM EST
Where
Chatham County, 1.17 mi E of Thunderbolt
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
32.030, -81.050

Broadcast media relayed a report of penny size hail in Thunderbolt, Georgia.

Hail, Liberty

When
May 24, 4:54 PM EST
Where
Liberty County, 0.59 mi W of Fleming
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
31.880, -81.430

Quarter size hail was reported in Fleming, Georgia.

Thunderstorm Wind, Liberty

When
May 24, 4:54 PM EST
Where
Liberty County, 0.59 mi W of Fleming
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
31.880, -81.430

Trees were reported down on power lines in Fleming, Georgia. Trees were also knocked down onto homes in the towns of Fleming, Midway, and Lake George, Georgia.

Hail, Bryan

When
May 24, 4:55 PM EST
Where
Bryan County, 1.36 mi WSW of Daniel
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
31.910, -81.390

A trained weather spotter reported golf ball size hail 3 miles northeast of Fleming, Georgia.

Thunderstorm Wind, Liberty

When
May 24, 4:55 PM EST
Where
Liberty County, 1.76 mi E of Fleming
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
31.880, -81.390

Trees and power lines were knocked down near the intersection of Highway 196 and Highway 17.

Hail, Liberty

When
May 24, 5:00 PM EST
Where
Liberty County, 1.17 mi W of Midway
Measured
1.75 in hail
Reported by
Public
Coordinates
31.800, -81.450

Golf ball size hail was reported in Midway, Georgia.

Thunderstorm Wind, Liberty

When
May 24, 5:00 PM EST
Where
Liberty County, 1.17 mi W of Midway
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
31.800, -81.450

Tree limbs and power lines were reported down in Midway, Georgia.

Thunderstorm Wind, Liberty

When
May 24, 5:00 PM EST
Where
Liberty County, 4.09 mi ENE of Midway
Measured
78 kt (90 mph) estimated gust
Injuries
2 direct, 0 indirect
Property damage
$750,000
Reported by
Emergency Manager
Coordinates
31.830, -81.370

The Emergency Manager of Liberty County reported thunderstorm winds causing damage to 35 homes, 18 of which sustained major damage in the Lake George subdivision just east of Limerick, Georgia. Several homes have been condemned due to the extensive nature of the damage. Numerous trees were blown down and uprooted. Two injuries occurred when trees fell into homes. Ten people were put up in a Red Cross shelter after their homes were left uninhabitable. Winds were estimated at greater than 80 mph.

Hail, Liberty

When
May 24, 5:01 PM EST
Where
Liberty County, 1.17 mi W of Midway
Measured
1.75 in hail
Property damage
$250
Reported by
Public
Coordinates
31.800, -81.450

Golf ball size hail and numerous downed tree limbs were reported in Midway, Georgia.

Hail, Liberty

When
May 24, 5:05 PM EST
Where
Liberty County, 4.18 mi NE of Seabrook
Measured
0.88 in hail
Reported by
Public
Coordinates
31.770, -81.280

Broadcast media relayed a report from a local spotter of nickel size hail in Sunbury, Georgia.

Thunderstorm Wind, McIntosh

When
May 24, 5:35 PM EST
Where
McIntosh County, Darien
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.370, -81.430

Numerous trees were reported down in Darien, Georgia. One tree fell on a car on Tromble street.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96451, 96466, 96452, 96453, 96458, 96454, 96459, 96455, 96460, 96461, 96456, 96457, 96465.